This topic is now archived and is closed to further replies.

retinoids Differin .1 + Clindamycin 1% Log (Aka Stop Giving Me Mixed Signals!)

2 posts in this topic

I'm on my third week of Differin .1 + Clindamycin, and I thought I'd write about my experience so far, which has been... well, not good, not bad. I'm used to treatments either working immediately, or breaking me out to all hell (also immediately), so this has been a weird limbo experience for me.

Week 1:

(Used Differin .1 every third night, Clindamycin every morning and night.)

Don't know if this was an initial breakout or just a reaction to a night of heavy drinking, but I somehow got a ton of inflamed pimples on the right side of my chin, and around my eyebrows (???) a few nights after I'd applied the Differin. I could tell the Clindamycin was helping with the inflammation and redness, so I kept applying it every morning and night. After my second Differin application of the week, I noticed that my skin was peeling like crazy around all of my active pimples, and I couldn't get my makeup to stay on my face, which was extremely embarrassing. I chalked it up to starting a new treatment though, and continued on.

Week 2:

(Used Differin .1 every third night, Clindamycin every morning and night.)

Same deal. I guess that was an initial breakout because my pimples calmed down after that week and just turned into red marks that, though dark, the Differin seems to be fading faster than they would otherwise. Still getting new pimples (like, 2-3 every three days) but they're a lot smaller, more like small whiteheads, and really pretty manageable. I think I'm purging because most of the "new" pimples that are coming up are right on old acne scars.

Week 3:

(Using Differin .1 every other night, Clindamycin every morning and night.)

Upped the frequency of Differin, and immediately noticed an increase in irritation, and also a minor breakout on my forehead (tiny bumps) and hairline. I have about five inflamed active pimples now, some of them new, but since this is what happened when I first started the Differin, I can see why me using it more frequently would cause a breakout. My skin is redder from the irritation but the peeling isn't as bad, for some reason. The initial breakout from the first week are just scars now, and my skin is smoother than it used to be, and I'm hoping this general upward trend will continue as long as I keep persevering.

Will continue to update as my skin adjusts to the treatment!

Share this post

Link to post
Share on other sites